Experimenting with (prescription) drugs

A bit over a year ago, a consultant in Ireland started me on a statin (Rosuvastatin) to lower my cholesterol levels, which worked OK, and I didn’t notice any side effects..

When I moved to England, my GP switched me to a cheaper statin, Simvastatin, which turned out to have side-effects on my muscles (a little soreness, just enough to be annoying, and the time it takes me to cycle to work went up quite noticeably), so they switched me back to Rosuvastatin, but the side effect continued.

So I stopped the statins altogether for a few months, to flush the effects out of my system, and have recently resumed Rosuvastatin; I’ve cut back on exercise for a few weeks to let my system get used to it, then will see how I get on with it.  It’s possible that I had the side-effects from Rosuvastatin the first time round, but didn’t notice them so much as I wasn’t cycling much at the time.

And the moral of that is… don’t chop and change medication just to save money; many recent drugs aren’t understood in enough depth.

(Also, this is an excuse post, for why I haven’t been doing my planned levels of exercise and don’t have exciting fitness progress to report on.)

Advertisements

Post a Comment

Required fields are marked *

*
*

%d bloggers like this: